Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Developed fungal infection in the groin area. Used steroid cream. Can the skin get repaired?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Hi,I developed fungal infection in the groin area some years back.I was given some steroid cream which I overused and now the skin around area has cracked.Little sweat and the area gets infected.I am at despair as my normal life is totally disturbed.can the skin get repaired?Please guide. Thanks
Posted Mon, 13 Aug 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 4 hours later
Dear Patient,
Thanks for your query to XXXXXXX
Fungal infection requires an antifungal treatment and not steroidal creams.
Steroid creams only suppress the infection and over use of steroids can lead to atrophy of skin as mentioned by you.
If you still have fungal infection then it needs to be treated with oral drugs like fluconazole, terbinafine etc and clotrimazole creams etc.
Application of bland moisturisers can slowly give back skin its normal thickness and whatever loss has been done with steroidal application can be negated but only slowly.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor